|Search Cool Running Community|
I'm a male, 47, and a fit 6' 185 lbs. Been running for years and never experienced what I am going through right now. I had a difficult time with taking CIPRO--killed my achilles tendons and knee joints. Had to take about 6 months off my regular routine and cut mileage down to next to nothing! Since then I just haven't been able to get my wind back. I was doing 30+ miles per week with long runs of 8 to 10 miles. Now I struggle with 2! Has anyone heard of long-term negative effects of antibiotics? It's been nearly 18 months since I took the stuff! Could the meds have also killed my wind? Please help!!!!
I know cipro can cause problems with some connective tissue but I have not heard of problems with wind. How long since you re-started running? Of course, after 6 months off you are basically starting over.
Thanks for the reply. I never stopped running, just had a major reduction in my routine and mileage. I guess I just don't want to accept that the down time had such a dramatic effect on my wind. Recovery isn't what it used to be...I'm pushing 50 and in denial! At least I'm back on the road.
That class of antibiotics, fluroquinolones, (I think that's the spelling), has some bad side effects. I took a couple doses for diverticulitis a few years ago and refused to ever take it again. Dr denied there were any serious side effects from that medication. That was back before FDA put out warnings. I believe it has some cardiac affect possible so maybe that's part of it. Hope things get better, that's some scary stuff.
I might recommend looking up some "holistic" Dr.'s in your area (for future), (still a real MD, but one that focuses on more natural cures 1st before turning to hardcore antibiotics). I think any medication can have "some" sort of effect and regular MD's just prescribe things like candy sometimes (not all, but I tell ya there is a good percentage out there that want to hand meds out and operate on people that don't need it just to make a buck .... I've had it happen to me multiple times). I personally also just came off an injury, and I'm in my 40's, and I do agree it is like starting all over, in addition to the fact that the older we get I think it takes us a little longer to get our endurance (or "wind") back. I'm certainly not a doctor or professional in any of those areas. But just thought I'd share the recommendation, and share my recent experience of trying to get my personal "wind" back Another item is antibiotics can effect your eating and diet as well and may deplete certain nutrients, or may have affected your red or white blood count, or affected certain organs. I'm working with an endurance nutritionist while I'm building my endurance back and that has also helped a lot! Maybe talk to a more holistic doctor about what you're experiencing. They may be able to get you back on the right track.
Fifty States HALF Marathon Club
The Most Up to Date Half Marathon Calendar on the Web for 2014 Half Marathons
Halfmarathonsearch.com Half Marathon Calendar
I was given this... did it for a couple days until I read some of the side affects... stopped and got something else. I read this stuff can be bad for tendons where they could tear. Caution I had read about the drug was any type of pain while running, stop immediately! Work slowly back up to it.